I feel as if I have to poop every time I stand up. Usually I have to strain and maybe a pebble will come out. Is dicyclomine the right drug?
How long does it take for side effects to appear using dicyclomine for first timr?
Question posted by Linda granger on 23 Sep 2021
Last updated on 23 September 2021
Cannot stand without rectal discomfort
Dicyclomine is used for different conditions in different people. And people react to medicine in different ways. Side effects normally take around two weeks to disappear, tone down or remain the same. Since you didn't say the reason you were prescribed it in the first place, your question may be difficult to answer. If you want to continue to give it a try, I would suggest that you try using a stool softener. Just a gentle one that's OTC. Your pharmacist can recommend the best one for you. Sometimes it just takes your body a couple weeks to adjust to new medications. If you're still having this same problem after a couple weeks, it might be wise to contact the prescribing dr and see what they recommend. They're usually pretty cooperative about changing meds when they can see that you gave your meds a good try and they're just not working out for you. I've taken dicyclomine for 30+ yrs, but my problem was chronic diarrhea and cramping. The medicine actually changed my life for so much better, I'd fight hard if my dr tried to take me off of it. But, like I said, I don't know the underlying problem you have. So I'd truly suggest that you give it try for a couple weeks (if you can), see how that works out for you and then take whatever steps are necessary for you. Ask your pharmacist for a gentle stool softener and see if that alleviates your problem. Personally, I wouldn't take a full- fledged laxative as those can be pretty rough on your system. I hope this helps you somewhat. I wish you the best of luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.